MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Off-Label Use (1494); Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
Clarification: the patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and two (2) afx vela infrarenal proximal extensions.Approximately four (4) years post initial procedure, the patient presented with a type iiib endoleak.The physician elected to treat the patient by implanting an additional afx2 bifurcated stent graft and vela infrarenal on (b)(6) 2022 (quaternary intervention).The endoleak was successfully resolved, and the patient was reportedly in stable condition.This event was previously reported per mfr.Report # 2031527-2022-00047.During clinical assessment to the previous event, the following additional finding was discovered: first infrarenal stent movement (of 9.2mm) and an endoleak (of indeterminate origin) at the second infrarenal stent, just below the superior stent margin.The physician treated by implanting a non-endologix suprarenal device and bilateral renal snorkels on 12 july 2019 (secondary intervention).This mdr (medical device report) is to address this event of stent movement and endoleak at indeterminate origin.In addition, a delayed type ii endoleak of the lumbar artery (non-device-related) was discovered, which was treated by coiling on (b)(6) 2020 (tertiary intervention).A separate report will not be filed for this event as it is anatomy-related and not related to a failure of the device.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported non-device-related type ii endoleak (of the lumbar artery), secondary endovascular procedure and tertiary endovascular procedure are confirmed.The reported stent movement was refuted, and rather stent migration (of 15mm) was confirmed per examination of ct (computed tomography) scan dated 25 april 2019.The reported indeterminate endoleak was found to be a type ia endoleak.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest abnormal blood loss (during secondary intervention) and sac growth (of 5mm) also occurred that were not included in the event as reported.These findings were discovered during an examination of operative note dated 12 july 2019 and ct scan dated 25 april 2019, respectively.The type ii endoleak is anatomy-related.The most likely causation for the reported type ia endoleak and migration is user-related due to the off-label aortic neck measuring 8mm in length (should be greater than or equal to 15mm per device ifu).The procedure-related harm identified was abnormal blood loss.The final patient status was discharged on the third postoperative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5 describe event or problem h6 health effect - clinical code; remove 1924 h6 medical device problem codes; remove 3026 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.
 
Event or Problem Description
Clarification: the patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and two (2) afx vela infrarenal proximal extensions.Approximately four (4) years post initial procedure, the patient presented with a type iiib endoleak.The physician elected to treat the patient by implanting an additional afx2 bifurcated stent graft and vela infrarenal on 28 february 2022 (quaternary intervention).The endoleak was successfully resolved, and the patient was reportedly in stable condition.This event was previously reported per mfr.Report # 2031527-2022-00047.During clinical assessment to the previous event, the following additional finding was discovered: first infrarenal stent movement (of 9.2mm) and an endoleak (of indeterminate origin) at the second infrarenal stent, just below the superior stent margin.The physician treated by implanting a non-endologix suprarenal device and bilateral renal snorkels on 12 july 2019 (secondary intervention).This mdr (medical device report) is to address this event of stent movement and endoleak at indeterminate origin.In addition, a delayed type ii endoleak of the lumbar artery (non-device-related) was discovered, which was treated by coiling on 23 october 2020 (tertiary intervention).A separate report will not be filed for this event as it is anatomy-related and not related to a failure of the device.Additional information received per clinical assessment to the current event (pr56997) indicating that intraoperative abnormal blood loss occurred during the secondary intervention on 12 jul 2019.During that secondary procedure, significant aneurysm sac enlargement was also noted.In addition, the reported endoleak (at indeterminate origin) was confirmed to be a type ia endoleak, and the reported stent movement was confirmed to be stent migration (of 15mm) per review of additional imaging.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14137565
Report Number2031527-2022-00086
Device Sequence Number14512518
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)200726
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2020
Device Model NumberA34-34/C100V
Device Lot Number1724445-024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN 1724445-003; AFX2 BIFURCATED STENT GRAFT, SN 1710499-014
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale